MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0535
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Inadequate Osseointegration (2646)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on or about (b)(6) 2016 the patient underwent surgery of the right hip and was implanted a stryker total hip system.It is further alleged that on or about (b)(6) 2021 the patient complained of a stabbing and radiating pain in his right hip, stiffness, weakness, limited range of motion and mobility and worsening pain with activity.The patient was revised on or about (b)(6) 2021 and allegedly the surgeon intraoperatively noted " pseudotumor, trunnionosis, black stained tissue and adverse local tissue reaction" and "cup was broken loose with minimal effort" and there was no bony ingrowth.The shell, liner and femoral head were removed and replaced.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on or about (b)(6) 2016 the patient underwent surgery of the right hip and was implanted a stryker total hip system.It is further alleged that on or about (b)(6) 2021 the patient complained of a stabbing and radiating pain in his right hip, stiffness, weakness, limited range of motion and mobility and worsening pain with activity.The patient was revised on or about (b)(6) 2021 and allegedly the surgeon intraoperatively noted "pseudotumor, trunnionosis, black stained tissue and adverse local tissue reaction" and "cup was broken loose with minimal effort" and there was no bony ingrowth.The shell, liner and femoral head were removed and replaced.
 
Additional Manufacturer Narrative
An event regarding altr and wear/metallosis involving an accolade stem was reported.The event was confirmed via review of the provided medical records by a clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the primary operative report describes an uneventful pressfit tha.The revision operative report section for indications for procedure states that the patient had a primary tha 4 years earlier and had been painful ever since that procedure.A pre-operative x-ray demonstrated lucency about the cup.The hip in question was infiltrated with marcaine and the patient experienced immediate relief indicative a mechanical issue.Upon entering.The hip the surgeon encountered hypertrophic synovial tissue and tissue he felt was early pseudotumor.Upon removal of the 40mm femoral head the trunnion of the stem was coated in "black material.Following removal of the liner and extractor was attached to the cup and it was easily removed.Upon inspection of the ingrowth surface of the cup no bony ingrowth was identified only a layer of fibrous tissue.The revision operative report confirms that the surgeon did find what he described as early pseudotumor, trunnionosis, black stained tissue and adverse local tissue reaction.There was no bony ingrowth on the cup, only fibrous tissue.The root cause for these mechanicals complications cannot be established from this limited information provided." product history review: a review of the database indicates devices were manufactured on february 2, 2016.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pseudotumor/altr, trunnionosis, and shell loosening.A review of the provided medical information by a clinical consultant indicated: "the primary operative report describes an uneventful pressfit tha.The revision operative report section for indications for procedure states that the patient had a primary tha 4 years earlier and had been painful ever since that procedure.A pre-operative x-ray demonstrated lucency about the cup.The hip in question was infiltrated with marcaine and the patient experienced immediate relief indicative a mechanical issue.Upon entering.The hip the surgeon encountered hypertrophic synovial tissue and tissue he felt was early pseudotumor.Upon removal of the 40mm femoral head the trunnion of the stem was coated in "black material.Following removal of the liner and extractor was attached to the cup and it was easily removed.Upon inspection of the ingrowth surface of the cup no bony ingrowth was identified only a layer of fibrous tissue.The revision operative report confirms that the surgeon did find what he described as early pseudotumor, trunnionosis, black stained tissue and adverse local tissue reaction.There was no bony ingrowth on the cup, only fibrous tissue.The root cause for these mechanicals complications cannot be established from this limited information provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 5 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12317361
Report Number0002249697-2021-01380
Device Sequence Number16850614
Product Code LPH
UDI-Device Identifier04546540664488
UDI-Public04546540664488
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2021
Device Model Number6720-0535
Device Catalogue Number6720-0535
Device Lot Number54683101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale